On the complexity of subspaces of $S_{\omega} $

Volume 176 / 2003

Carlos Uzcátegui Fundamenta Mathematicae 176 (2003), 1-16 MSC: Primary 54H05, 03E15; Secondary 54D55. DOI: 10.4064/fm176-1-1


Let $(X,\tau )$ be a countable topological space. We say that $\tau $ is an analytic (resp. Borel) topology if $\tau $ as a subset of the Cantor set $2^X$ (via characteristic functions) is an analytic (resp. Borel) set. For example, the topology of the Arkhangel'skiĭ–Franklin space $S_\omega $ is $F_{\sigma \delta }$. In this paper we study the complexity, in the sense of the Borel hierarchy, of subspaces of $S_\omega $. We show that $S_\omega $ has subspaces with topologies of arbitrarily high Borel rank and it also has subspaces with a non-Borel topology. Moreover, a closed subset of $S_\omega $ has this property iff it contains a copy of $S_\omega $.


  • Carlos UzcáteguiDepartamento de Matemáticas
    Facultad de Ciencias
    Universidad de Los Andes
    Mérida 5101, Venezuela

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image